I just had my cholesterol checked and I am terrified. I am completely addicted to Mountain Dew
I am a 39 year old woman that is completely addicted to Mountain Dew-- I dont eat as it supresses my appetite and I usually have close to 9 a day (regular)... I went in to have my cholesterol checkd and the numbers are terifying. They couldnt even measure my good cholesterol since I dont have any! My other number was 240 and my triyclerides were 665!!! She started me right away on Zocor and Niaspan.. I ended up in the ER with a allergic reaction to the Niaspan so she doesnt think I will be able to take it and told me to ONLY do the zocor?? I asked her if my mountain dew habit had anything to do with these numbers and she said NO?? Same thing with excercise. it wont help she claims...I do know a little bit and I am thinking that she is really wrong about the dew and excercise-- Im telling myself no more soda, a good diet and excercise--Im also scared cuz I cant take the Niaspan anymore??? Im so confused right now and scared since she told me my blood was like butter!! Im a walkin heart attack!! O and she told me that my serequel that I take at night for sleep is adding to the high tri levels. I also had m thyroid checked when I went in and I have hypo-T so she started me on a pill for that--- AAAHHHH!!!! Just wondered if anyone knew something else I could take with my zocor to get these numbers down-- Im so sensitive to these meds but I am really scared to NOT take them, hope this made sense?? Does the high Cholesterol have anything to do with my hypo-T???
you have very abnormal lipid profile, which may be due to hypothyroidism as it increases cholesterol, secondly drinking carbonated drinks is not good for health and these will also increase cholesterol, continue thyroxin tablets as advised by your doctor, and continue other medication also, do regular excersise, good diet habits willsolve your problem when hypothyrodism is corrected.
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
I had my cholesterol checked recently and it was 199-total cholesterol. The HDL waas 62 and the LDL was 124. I am a 53 years-female and the results said that my level is in the target range. Does target mean that it is in the good range or that it is boarderline?
I had a blood test to check my cholestrol levels last week and have just had a call from the doctors receptionist saying that the doctor would like to take some more bloods as the levels were a little high. Do I have anything to worry about and what causes my cholesterol level to rise?
Hi Dr Oana, I have had a stale blood (reddish brown) discharge for over ten years - both breasts. I am 47 years old, had cervical cancer at 31; current health issues: angina, coronary artery disease, fibromyalgia, high cholesterol not sufficiently controlled with medication (Lipitor for many years and now on Vytorin). I have just noticed the discharge (left breast) has changed to black from one duct, dark green from 3 others. The R breast is still a normal milky discharge. I have saw a specialist 1 year ago who did no tests but said to come back in 2 years. I have never had a biopsy or sample of the discharge examined - should I request my GP organise a needle biopsy (was sent to have one via ultrasound but they decided at the appointment not to do it for some reason. Kind regards, and thank your for assisting, Caroline Todd
My wife was take Vytorin 10/20 mg for here cholesterol for 3 years and it has not helped very much. She seen the doctor again and was given NIACIN SR (NIASPAN) 500 mg. My wife is worried about the increase in mg from 10/20 - 500. Is there a serious health concern about the increase?
I have a red rash on my chest just below my neck. It is bright red, kind of like when I use to take Niaspan and would have some red flushing. It started about three weeks ago. They changed my cholesterol a few months ago to Zocor. Could I be having a reaction to the meds. I had been taking Vytorin so I don t think it s the Zocor but I don t know.
yes i have 11 stents and i have a history of heat problems on booth sides of my family but the last stent was placed in me on 01/02/2011 every since then i have had chest pains and pain and numnies in my left arm and leg and some times my left leg will drag ialso get cramps and discomfort at nighe when i go to bed i am curently taken effient, vytorin, 325 bayer asprin and bystolic. and i have to take atleast one nitro a day to ease the pain and sometimes two my doctor told me to use the nitro as i needed but if three nitros did not ease the pain then come to the emergency room. the doctor explained that they have put so many stents in me that it is like a snow plow effect it blocks of a lot of little artires and that in time they would reroute them seleves but the pain and presser and shortness of breath has not gone away what do you recomend i dd
I have be diagnosed with Type II diabetes - i am 66 yoa - 5'11" 179 pounds - no history of Diabetes in my family. I walk 3 to 5 miles 5 days a week - am prescribed - Tekturna 300 MG for High BP, have been on various Statins for 35 years starting...
Hello, I am a 51 year old male, 6' 1" 265 lbs (280 lbs at the time of my blood test , two weeks ago) I have had a blood test with the elevated ALT and AST. I have been a moderate drinker in the past. My ALT is 204 and my AST is 72. I am taking...
After blood work my doctor advised me my blood sugar was borderline diabetic. I've been experiencing severe leg cramps at night at night enough to wake me from deep sleep. Sometimes it's my right calve or my left, other times its my thighs I wake...